When your thyroid hormones are extremely low, like your's were in November, taking Eltroxin will make your TSH drop very quickly.
My TSH droppped 40 points in a week one time, after I resumed taking my medication.
TSH is produced by the pituitary gland. It's job is to go to the thyroid and tell it how much hormones to produce. When your Free T4 and Free T3 get low, your TSH rises to demand more hormone production.
When the thyroid does not respond adequately, TSH keeps rising. Your Pituitary was screaming at your thyroid to do something, but your thyroid was only putting out a small portion of what was required.
As soon as your body got the synthetic hormones coming in, your TSH started dropping. Dropping 150 points in a month or so is not surprising.
It's a HUGE drop, and the fact that it reached 150 to begin with should have made you feel quite ill. But the fact that it dropped so quickly is normal.
It is low now, and I'm sure your dosage needs adjusting. This is where it gets more difficult. Getting "close to normal" is easy. Getting your med dose just right is more difficult, especially since Eltroxin only comes in half a dozen strengths.
I take a similar med, but I can get my drug in strengths of 25mcg, 37, 50, 62, 75, 88, 100, 112, 125, 150, and more.
I believe Eltroxin comes in 50mcg, 100, 150, and 200. That makes it harder to get just the right dose. I'm taking 88mcg right now, and only taking half a pill on Sunday, because 88mcg every day is too much, and 75mcg every day is not enough.
So you may be breaking pills in half or taking two different strengths on alternating days before you have found the correct dose.
Did the doctor adjust your med after your TSH came back 0.10?
If not, you should retest soon to see that your TSH does not continue to fall. If you turn severely hyper after being severely hypo, you are going to feel VERY bad.
Your hair loss is from being hypo. It will slowly reverse and start filling back in, but that will take several months after your T4/T3 levels are normal again.
You need to have your vitamin D and your B vitamins checked. Many of us are low on vitamin D, and my wife says one of the B's promotes hair growth. Not sure about that, but she is usually correct.
Hi there,thanks for ur feedback and those positive comments.im only surprised why has it dropped so suddenly?is it becos of too much yoga n walks..i go 4-5 times a week or ayurvedic supplements im taking to combat hairl loss.its really miserable to gain weight m then to lose it all with loss of hair.
Eltroxin is synthetic T4, the same as levothyroxine. It is levothyroxine, actually.
You should be retested every six weeks until your levels are good. It takes six weeks for a dosage change to come to full effect. So testing every six weeks and adjusting the dosage until correct is the best approach, followed by testing every three months.
The extreme drop in TSH is not surprising, and it is a positive step in this case. The fact that now you are just slightly hyper means that the dosage is close, but a little strong.
Going from hypo to hyper again and again and again is hard on your body, but the fact that your TSH was 150 is more concerning then the fact that it dropped 150 points in less than two months.
Could it be Eltroxin instead of Altroxin??
I went through a search to see about the drug altroxin - can't find it .
What is this drug?